While vitamins and minerals may be good for our health, when taken as a supplement, they may cause nausea and/or vomiting. When I had been going through a very stressful situation, my immune system was low and I was getting sick quite often. I decided to take multivitamins because I thought it may help to boost my immunity. Shortly after taking the vitamin, I felt a queasy feeling in my stomach.
I kept taking the vitamins for a couple weeks, but I kept feeling nauseous as well as tired after taking them. I was talking to my friend about the way I had felt after taking multivitamins and she told me that she also experienced the same thing, only worse. She told me that when she would take a multivitamin, it would make her vomit and feel sick to her stomach for awhile.
One thing that I had thought that may be causing the feeling of nausea and sickness, may be linked to the zinc in a multivitamin. I remember taking zinc supplements a few years ago and feeling very sick afterwards. In fact, one time I took a cold relief lozenge that contained zinc and I immediately felt sick to my stomach after the lozenge was dissolved.
So, one possible reason for the multivitamin causing nausea could be due to the zinc. Another possible reason may also be due to the iron in the vitamin. My friend who told me that she vomited after taking multivitamins, also told me that she got very sick while taking iron supplements.
I decided to do some research online to find out if other people had experienced the same symptoms as my friend and I while taking a multivitamin. What I found is that there are other people who experienced nausea and vomiting while supplementing with vitamins and minerals and that sometimes either by taking the vitamin on an empty stomach or having too much of a vitamin or mineral in your system may cause the feelings of queasiness and nausea.
I stopped taking the multivitamin because of the way I had felt while taking them. I do get enough vitamins in the foods that I eat as well as certain beverages that contain vitamins. I’ve had my blood checked a few times throughout the past few years and I have never had a vitamin deficiency. So, I’m also wondering if I was getting too much of a vitamin at one time, by supplementing with them.
I am assuming this would be almost like an overdose of vitamins or minerals in my system. If you are feeling sick or queasy after taking a multivitamin, you may want to check out your diet and other supplements you are taking. You may be getting too much of a certain vitamin or mineral. Let’s say you decide to take a multivitamin but you are already taking a zinc supplement. By supplementing with more zinc, you may find yourself getting queasy, due to an overdose of this mineral.